Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 1, NWS Cleveland, OH

January 6, 2019Erie County, Pennsylvania

NWS Cleveland, OH issued this wind advisory at Jan 6, 2019, 3:52 PM EST for Erie County, Pennsylvania. It took effect at Jan 7, 2019, 4:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2019, 3:52 PM EST (20:52 UTC)
In effect from
Jan 7, 2019, 4:00 PM EST
Expired
Jan 7, 2019, 11:56 PM EST
In force
8 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2019-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2019-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

038 
WWUS71 KCLE 062052
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
352 PM EST Sun Jan 6 2019

PAZ001-002-071000-
/O.NEW.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
352 PM EST Sun Jan 6 2019

...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 1 AM EST TUESDAY...

The National Weather Service in Cleveland has issued a Wind
Advisory, which is in effect from 4 PM Monday to 1 AM EST
Tuesday.

* WINDS...South-southeast 20 to 30 mph with gusts up to 50 mph.

* TIMING...Monday afternoon through Monday evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$
6 follow-up statements
483 
WWUS71 KCLE 070148
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
848 PM EST Sun Jan 6 2019



PAZ001-002-071200-
/O.CON.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
848 PM EST Sun Jan 6 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 1 AM EST
TUESDAY...

* WINDS...South-southeast 20 to 30 mph with gusts up to 50 mph.

* TIMING...Monday afternoon through Monday evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$
368 
WWUS71 KCLE 070923
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
423 AM EST Mon Jan 7 2019


PAZ001-002-071730-
/O.CON.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
423 AM EST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EST TUESDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...this afternoon through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$
719 
WWUS71 KCLE 071502
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1002 AM EST Mon Jan 7 2019

PAZ001-002-080000-
/O.CON.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
1002 AM EST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EST TUESDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...this afternoon through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$
853 
WWUS71 KCLE 072035
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
335 PM EST Mon Jan 7 2019

PAZ001-002-080445-
/O.CON.KCLE.WI.Y.0001.190107T2100Z-190108T0600Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
335 PM EST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...this afternoon through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$
377 
WWUS71 KCLE 080231
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
931 PM EST Mon Jan 7 2019

PAZ001-002-080600-
/O.CON.KCLE.WI.Y.0001.000000T0000Z-190108T0600Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
931 PM EST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WINDS...South 20 to 35 mph with gusts up to 50 mph.

* TIMING...through midnight then decreasing.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$
453 
WWUS71 KCLE 080456
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1156 PM EST Mon Jan 7 2019

PAZ001-002-080600-
/O.CAN.KCLE.WI.Y.0001.000000T0000Z-190108T0600Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
1156 PM EST Mon Jan 7 2019

...WIND ADVISORY IS CANCELLED...

Winds will continue to be gusty through the remainder of the 
night but should not exceed 40 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Jan 6, 12:49 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jan 6, 12:49 PM EST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1249 PM EST Sun Jan 6 2019

.SYNOPSIS...
High pressure will build in from the north today. A warm front
will move into the region on Monday followed by a cold front
Monday night. Another cold front will move through the region on
Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Temperatures have crept up a couple degree higher otherwise no
other changes to the forecast with this midday update. Periods
of clearing today for those across north central and northwest
OH. Others will remain mostly cloudy with stratus lingering
across the east. Tonight moisture/clouds will spill into the
area from the west ahead of low pressure developing in the
central plains. Some chance of precip into the area before dawn
Monday associated with isentropic lift. Chance is small so for
now will leave out. Will bring a small chance into the area
Monday morning across northeast OH and nwrn PA where overrunning
and moisture is best. Main concern is that precip will be
liquid and surface temps early on will be below freezing. Will
have a freezing precip potential in for the morning nwrn PA.
Otherwise expect rain to move in from the west through the
afternoon with a cold front. Will have categorical pops west
half.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
A very active short term forecast period is expected for this week.
A low pressure system moving out of the central Plains will move
northeast through the northern Lakes on Monday night into Tuesday.
An associated cold front will move through the area during the same
time frame and bring rain to the forecast area. Have continued with
high (categorical) pops on Monday night immediately with the front,
as rain seems certain. There will be a brief reprieve of
precipitation on Tuesday as some dry air and upper ridging move into
the region. While the forecast isn't completely dry on Tuesday,
think that any residual rain will be scattered at best and the trend
for this time frame is drying. This dry period will quickly pass as
a secondary, reinforcing cold front will move through the forecast
area on Tuesday night. Any precipitation ahead of this cold front
will start as rain but will quickly change over to snow as 850 mb
temperatures plunge from around 0 to 2C to -10 to -14C over the
forecast area.

Now for the controversial part of the short term forecast... it
appears that will will have our first lake effect snow episode of
2019 for the snow belt region of NW PA and NE Ohio. Arctic air,
along with some residual synoptic moisture and a favorable fetch
over a completely ice-free Lake Erie, will allow for lake effect
snow to develop behind the cold front on Wednesday into Thursday.
The window is fairly large at this point, so snow accumulation seems
likely. For now, have begun trending the forecast towards a lake
effect snow event and have a couple inches of snow for Wednesday,
but there are 2-3 days yet to see how impactful of an event this may
be. For those that have been missing winter in the traditional snow
belt areas, the wait may only last a few more days.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Arctic high pressure will begin nudging into the Great Lakes region
on Thursday and will continue supporting any ongoing lake effect
snow through Thursday evening. From here, the extended guidance
continues to diverge on the strength and timing of the next system
behind this arctic high. Regardless, winds will shift to the south
and shut off the lake effect ahead of this disturbance. The GFS has
a much more robust system moving into the forecast area for the
weekend, while the ECMWF has a fizzling system that might bring some
flurries by Saturday if it remains intact. For now, will just
continue with generic low chance pops until models get more into
agreement. Temperatures through the period will be much more
seasonable with highs in the 30s and lows in the 20s.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Just about all VFR across the area as of midday. Expecting those
VFR conditions to stick around for the next 24 hours with high
pressure overhead. Some light precip may develop out across the
lake and into northwest PA Monday morning along a warm front.
Precip type may be very light freezing rain. Northerly winds
this afternoon will veer to the southeast for Monday an
increase. Gusts to 25 knots will be common by 18Z.

OUTLOOK...Non VFR overspreading the terminals from west to east
Monday afternoon through evening. Non-VFR Monday night.
Occasional non-VFR Tuesday through Thursday especially across
northeast OH/nw PA.

&&

.MARINE...
A cold front has crossed the lake this morning and will continue
southeast of the area. Winds over the waters are out of the
northwest and will persist for much of today as high pressure moves
to the north of the area. For Sunday night, winds will shift around
to the northeast and then east as high pressure wobbles eastward and
low pressure starts moving in from the west. This low pressure
system will continue east Monday and extend a warm front over the
lake on Monday afternoon, allowing winds to shift to the southeast
behind the front. The surface low will cross the northern Lakes on
Monday night and force a cold front across the lake Tuesday morning.
The time period with this low will allow for fairly rough conditions
on the lake and will expect a small craft advisory to be needed with
strong southeasterly winds behind the warm front and again with the
cold front passage on Tuesday morning.

A second, reinforcing cold front will cross Lake Erie on Tuesday
night before high pressure starts building back into the region on
Wednesday night into Thursday. West to northwest winds behind this
front will likely allow for winds 15 to 25 knots and high waves for
yet another small craft advisory. In short, certainly not the week
to be on the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK/Oudeman
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Oudeman
MARINE...Sefcovic
Hazardous weather outlook, Jan 6, 5:46 AM EST, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
546 AM EST Sun Jan 6 2019

LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047-
PAZ003-071100-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-
546 AM EST Sun Jan 6 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday afternoon through Monday night, southeast winds are expected
to increase to around 20 mph with gusts over 30 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-089-PAZ001-002-071100-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
546 AM EST Sun Jan 6 2019

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday afternoon through Monday night, southeast winds are expected
to increase to 20 to 25 mph with gusts to 40 mph possible.

In addition, lake effect snow is expected to develop

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.